Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jul 18, 2017, 6:21 PM CDT for Marinette County, Wisconsin. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2017, 6:21 PM CDT (23:21 UTC)
- Expired
- Jul 18, 2017, 7:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Green Bay, WI
County Marinette County, WI
The radar
The Green Bay radar (KGRB), 83 km from the middle of the area, began a volume at 23:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1109 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
409
WWUS83 KGRB 182321
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
621 PM CDT TUE JUL 18 2017
WIZ073-190000-
Southern Marinette County WI-
621 PM CDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE COUNTY UNTIL
700 PM CDT...
At 619 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallace to near Beaver. Movement was east
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Marinette around 645 PM CDT.
Menominee and Menominee around 650 PM CDT.
Other locations impacted by these storms include Porterfield, Loomis,
Lake Noquebay, Mcallister, Harmony and Peshtigo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4501 8740 4514 8740 4510 8753 4500 8741
4505 8753 4502 8747 4503 8754 4498 8742
4502 8755 4498 8757 4493 8746 4516 8806
4534 8787 4539 8770 4539 8769 4534 8765
4520 8774 4511 8766 4525 8734 4522 8724
TIME...MOT...LOC 2319Z 272DEG 29KT 4531 8766 4514 8794
$$
BerschWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jul 18, 6:16 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 18, 6:16 PM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 616 PM CDT Tue Jul 18 2017 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 210 PM CDT Tue Jul 18 2017 Warm and humid with periods of thunderstorms for the rest of the work week and into the upcoming weekend. A low amplitude band of westerlies will remain across the northern CONUS and southern Canada into the weekend. Amplification will begin during the weekend, and continue into next week. Though medium range models differ on the details of the pattern during that time, it seems likely that we'll head back into what has been the favored pattern during the past several weeks. That would be a regime with a ridge over the intermountain West and a trough over the Great Lakes. The frontal boundary crossing the area tonight is likely to play a major role in our weather for the next several days, as it stalls and stretches out along the southern edge of the westerlies. At this point it seems unlikely to move far enough south to allow for any prolonged dry periods. The resulting numerous opportunities for precipitation are likely to result in above (north) to much above (south) normal precipitation amounts. Humid conditions and temperatures near to modestly above normal are expected through the weekend, though readings could be held back on any days with widespread clouds and precipitation. Drier conditions and temperatures returning close to seasonal normals are likely early next week as the upper flow begins to tilt northwest in response to the redevelopment of an eastern NOAM upper trough. && .SHORT TERM...Tonight and Wednesday Issued at 210 PM CDT Tue Jul 18 2017 The latest RAP analysis and satellite/radar imagery show a cold front moving southeast from southern South Dakota to far northwest Wisconsin early this afternoon. Showers and storms continue to develop ahead of the front with help from a old mcv as a result from convection over the Plains last night. The most widespread of storms have occurred over Vilas county, and its possible that the atmosphere may not have time to destabilize ahead of the front. The same cannot be said for further south and east where storms have been more isolated/short-lived and further destabilization is expected. ML capes approaching a 1000 j/kg over central and parts of far northeast WI where storms remain on track to develop in the 20-22z time period. 0-6km bulk shear of 25-30 kts will be sufficient for severe storms to develop. Damaging winds and large hail remain the primary threats through tonight. Tonight...As the mcv exits north-central WI by early this evening, a cold front will be moving southeast over central and northeast Wisconsin, and clearing east-central WI by midnight or shortly thereafter. Ahead of the front, mixed layer capes up to 1500 j/kg will be gradually diminishing through the evening. Therefore, the best chance of severe storms will occur for the first few hours of the evening over the southeast half of the forecast area. Some of the higher res models keep some precip around into the overnight hours, so kept a small chance going, but this may be too ambitious. High pressure will build in across northern WI in the wake of the front late tonight. Guidance is not excited about fog chances, and there may be just enough of a boundary layer wind to keep that from happening. Turning cooler and less humid behind the front, with lows ranging from the mid 50s north to mid 60s south. Wednesday...Will likely see some morning clouds over parts of central and east-central WI through mid-morning before drier air arrives with the southward moving surface high. With plenty of sun in the afternoon, raised temps a degree. Highs in the low to mid 80s. .LONG TERM...Wednesday Night Through Tuesday Issued at 210 PM CDT Tue Jul 18 2017 Confidence in forecast details beyond about 48 hours remains low due to the flat upper pattern. In addition to difficulties timing rain chances due to the low amplitude pattern, we are having major difficulties discerning the heavy rain/flooding potential associated with additional rounds of convection. Several days ago, heavy rainfall and flooding seemed like a realistic possibility given the proximity of the front. Then there was somewhat of a model consensus to shove the front just far enough south to keep the area safe from any flooding rains. The overall trend during the past 24 hours was to edge things north again, with much of the guidance suggesting a severe MCS will roll from southeast Minnesota, across southern Wisconsin late Wednesday night into Thursday. That may pose a risk of damaging winds in the area (though agree with the SPC Day 2 Convective Outlook that the greatest severe threat will probably be to our south). But at least central and east-central Wisconsin seem likely to be affected by the northeast flank of the MCS. With additional rain chances later this week and into the weekend, the possibility of a flooding threat evolving across the area looks higher than it did yesterday. Will attempt to detail the situation along with the uncertainty in the HWO. With little confidence in the forecast details, no significant changes were made the forecast initialization generated from a broad-based blend of guidance products. && .AVIATION...for 00Z TAF Issuance Issued at 616 PM CDT Tue Jul 18 2017 A line of showers and thunderstorms continue to move through the eastern TAF sites this evening ahead of an upper level disturbance. Some of these storms may be strong to severe at times with damaging winds and hail. Storms should exit the TAF sites in a few hours. VFR conditions are expected for much of Wednesday as high pressure moves through the area. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS.......Skowronski SHORT TERM.....MPC LONG TERM......Skowronski AVIATION.......Kurimski
Hazardous weather outlook, Jul 18, 2:17 PM CDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 217 PM CDT Tue Jul 18 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 217 PM CDT Tue Jul 18 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered severe thunderstorms with damaging winds, heavy rainfall, and localized flooding are possible through this evening. A few of the storms could also produce large hail. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Another round of storms is likely Wednesday night into Thursday, especially across central and east-central Wisconsin. Heavy rainfall is possible with the storms, and that again could lead to localized flooding. The storms may also pose a risk of damaging winds, though there is more uncertainty related to that aspect of the forecast. Be sure to monitor later forecasts for updated information. Additional rounds of storms are possible at times during the rest of the week and into the upcoming weekend. Some of the storms could produce heavy rainfall and localized flooding, especially over central and east-central Wisconsin. It is too early to determine whether any of these thunderstorms may turn severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be necessary through this evening. LMZ521-522-541>543-191930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 217 PM CDT Tue Jul 18 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are expected tonight. Some of the storms could produce strong winds, heavy rainfall, and hail, and pose a significant hazard to boaters. .DAYS TWO THROUGH SEVEN...Wednesday through Tuesday Thunderstorms are possible at times during the rest of the week through next weekend. Humid air returning to the region could also result in dense fog on the lake at times, which would pose a navigation hazard to boaters. MPC/Skowronski
In the hours before
Special weather statement, Jul 18, 3:51 PM CDT, 2 hours 30 minutes before
Special Weather Statement
National Weather Service Green Bay WI
351 PM CDT TUE JUL 18 2017
WIZ010>013-018>021-030-031-035>037-182200-
Waupaca WI-Langlade WI-Marathon WI-Wood WI-Portage WI-Oneida WI-
Northern Marinette County WI-Lincoln WI-Shawano WI-Florence WI-
Northern Oconto County WI-Menominee WI-Forest WI-
351 PM CDT TUE JUL 18 2017
...THUNDERSTORMS DEVELOPING ACROSS CENTRAL AND NORTHERN WISCONSIN...
At 346 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Tipler to near Rhinelander to near Medford.
Another area of thunderstorms was located in Wood and
Marathon counties. The storms were moving east at 20 to 30 mph.
Look for the storms to continue to push across central and north
central Wisconsin through the late afternoon.
Half inch hail and winds in excess of 30 mph will be possible with
these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4503 9031 4513 9004 4590 9004 4586 8918
4607 8893 4595 8819 4578 8809 4571 8781
4534 8782 4537 8831 4520 8831 4520 8819
4502 8812 4503 8849 4486 8849 4485 8825
4459 8825 4459 8874 4424 8874 4425 9032
TIME...MOT...LOC 2046Z 272DEG 14KT 4592 8863 4558 8933 4511 9025
BerschSpecial weather statement, Jul 18, 4:43 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
443 PM CDT TUE JUL 18 2017
WIZ031-182300-
Shawano WI-
443 PM CDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SHAWANO COUNTY UNTIL 600 PM
CDT...
At 442 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Shawano to 9 miles southeast of
Wittenberg. Movement was east at 25 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Shawano and Keshena around 455 PM CDT.
Other locations impacted by these storms include Landstad, Zachow,
Tigerton, Lunds, Whitcomb, Thornton, Gresham, Frazer Corners, Belle
Plaine and Cecil.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4466 8861 4468 8861 4468 8923 4488 8922
4487 8874 4486 8874 4485 8825 4466 8825
TIME...MOT...LOC 2142Z 262DEG 21KT 4478 8873 4473 8900
BerschSpecial weather statement, Jul 18, 5:00 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Green Bay WI
500 PM CDT TUE JUL 18 2017
WIZ011>013-019>021-030-031-035>038-045-048-073-074-182330-
Waupaca WI-Southern Marinette County WI-Langlade WI-Outagamie WI-
Winnebago WI-Marathon WI-Wood WI-Portage WI-
Northern Marinette County WI-Southern Oconto County WI-Shawano WI-
Florence WI-Northern Oconto County WI-Waushara WI-Menominee WI-
Forest WI-
500 PM CDT TUE JUL 18 2017
...THUNDERSTORMS CONTINUE ACROSS THE AREA...
Showers and thunderstorms will continue to develop and move across
the area late this afternoon. The storms were moving east at 20 to
30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms. Torrential rainfall is also occurring with these
storms, and may lead to localized flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive your vehicle through flooded roadways.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 4390 8889 4398 8889 4398 8960 4425 8960
4425 9032 4598 8835 4585 8809 4578 8809
4571 8781 4550 8779 4535 8789 4537 8787
4539 8769 4517 8774 4507 8758 4468 8799
4468 8825 4424 8819 4424 8840 4389 8840
TIME...MOT...LOC 2156Z 268DEG 15KT 4487 8856 4447 8910 4411 8975
BerschSpecial weather statement, Jul 18, 5:45 PM CDT, 36 minutes before
Special Weather Statement National Weather Service Green Bay WI 545 PM CDT TUE JUL 18 2017 WIZ037-038-182330- Waupaca WI-Outagamie WI- 545 PM CDT TUE JUL 18 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WAUPACA AND OUTAGAMIE COUNTIES UNTIL 630 PM CDT... At 545 PM CDT, Doppler radar was tracking strong thunderstorms along a line extending from near Wolf River Bottoms Wildlife Area to near West Bloomfield. Movement was east at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with these storms. Locations impacted include... Appleton, Waupaca, Kaukauna, Little Chute, New London, Kimberly, Black Creek, Fremont, Darboy and Greenville. LAT...LON 4451 8880 4446 8819 4424 8820 4424 8916 TIME...MOT...LOC 2245Z 275DEG 23KT 4448 8864 4424 8899 MPC
Local storm report, Jul 18, 6:13 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
613 PM CDT TUE JUL 18 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST ASHWAUBENON 44.46N 88.08W
07/18/2017 M43 MPH BROWN WI ASOS
&&
SACSpecial weather statement, Jul 18, 6:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
621 PM CDT TUE JUL 18 2017
WIZ073-190000-
Southern Marinette County WI-
621 PM CDT TUE JUL 18 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MARINETTE COUNTY UNTIL
700 PM CDT...
At 619 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wallace to near Beaver. Movement was east
at 30 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Strong thunderstorms will be near...
Marinette around 645 PM CDT.
Menominee and Menominee around 650 PM CDT.
Other locations impacted by these storms include Porterfield, Loomis,
Lake Noquebay, Mcallister, Harmony and Peshtigo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4501 8740 4514 8740 4510 8753 4500 8741
4505 8753 4502 8747 4503 8754 4498 8742
4502 8755 4498 8757 4493 8746 4516 8806
4534 8787 4539 8770 4539 8769 4534 8765
4520 8774 4511 8766 4525 8734 4522 8724
TIME...MOT...LOC 2319Z 272DEG 29KT 4531 8766 4514 8794
BerschThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 10:55 AM CDT | Special Weather Statement | GRB | Lincoln, Marathon, Wood | 35 min |
| Jul 18, 11:15 AM CDT | Special Weather Statement | GRB | Marathon | 60 min |
| Jul 18, 11:42 AM CDT | Special Weather Statement | GRB | Portage, Wood | 93 min |
| Jul 18, 12:15 PM CDT | Special Weather Statement | GRB | Langlade, Menominee, Shawano | 75 min |
| Jul 18, 12:19 PM CDT | Special Weather Statement | GRB | Vilas | 71 min |
| Jul 18, 1:35 PM CDT | Special Weather Statement | GRB | Florence, Marinette, Menominee, Oconto | 40 min |
| Jul 18, 3:14 PM CDT | Special Weather Statement | GRB | Wood | 76 min |
| Jul 18, 3:51 PM CDT | Special Weather Statement | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Menominee and 5 more | 69 min |
| Jul 18, 4:43 PM CDT | Special Weather Statement | GRB | Shawano | 77 min |
| Jul 18, 5:00 PM CDT | Special Weather Statement | GRB | Florence, Langlade, Marinette, Menominee, Oconto, Outagamie and 6 more | 90 min |
| Jul 18, 5:32 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Oconto, Outagamie, Shawano, Waupaca | 43 min |
| Jul 18, 5:35 PM CDT | Special Marine Warning | GRB | 85 min | |
| Jul 18, 5:45 PM CDT | Special Weather Statement | GRB | Outagamie | 45 min |
| Jul 18, 6:12 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Outagamie | 28 min |
| Jul 18, 6:21 PM CDT | Special Marine Warning | GRB | 54 min | |
| Jul 18, 6:33 PM CDT | Special Weather Statement | GRB | Calumet, Winnebago | 57 min |
| Jul 18, 6:35 PM CDT | Special Weather Statement | GRB | Door | 55 min |
| Jul 18, 6:37 PM CDT | Special Marine Warning | GRB | 83 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.